# SDR CA061218003

- Difficulty date: November 6, 2006
- Submitted: January 19, 2007
- Operation: General aviation
- Make and model: Cessna U206F
- Aircraft time: 7,673 hours
- Engine: Cont IO520F
- Propeller: Hartzl PHCC3YF1
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: K3823
- Condition: Burned
- Location: Magneto
- Part time: 727 hours
- Component: Magneto, Slick
- Component part number: 6310
- Stage of operation: TO
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: C

## Discrepancy

(CAN) DURING RUNUP AND PRE-TAKE OFF THE PILOT OBSERVED LARGE MAG DROPS AND POWER FLUCTUATIONS. THE AIRCRAFT WAS BROUGHT INTO THE SHOP. THE MAGNETOS WERE REMOVED AND INSPECTED.  UPON INSPECTION, IT WAS DISCOVERED BOTH DISTRIBUTOR BLOCK AND GEAR HOUSINGS WERE BURNED THRU AT THE BRUSH HOLDER.  ONE BRUSH WAS MISSING. THE COIL WAS ARCING THRU TO THE MAGNET.  INVESTIGATION DETERMINED THE BUSHINGS AND DISTRIBUTOR GEAR BRUSH HAS WORN ABNORMALLY.  THE BUSHINGS GOT VERY LOOSE CAUSING THE SECONDARY BRUSH TO WEAR AND ARC. THE DISTRIBUTOR GEAR AND HOUSING ARE PLASTIC. THE PLASTIC MELTED AND BOTH MAGS WERE ABOUT TO TOTALLY FAIL, DO NOT KNOW HOW IT KEPT RUNNING.
